MAUDE Adverse Event Report: MICROVENTION INC. AZUR HYDROPACK 18; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION

MICROVENTION INC. AZUR HYDROPACK 18; DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Model Number 45-880060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant to be separated from the pusher and stuck within the microcatheter upon receipt, which is consistent with the alleged product issue.The investigation found the pusher¿s monofilament with a tensile break shape at the tip which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The returned microcatheter was found to be flattened at 71 cm from the distal tip, which appeared to be the cause of the implant separation, as the implant was found 1 cm distal to the flattened location.
 
Event or Problem Description
See h.11.
 
Event or Problem Description
It was reported that during a gi bleed treatment, the coil had resistance during advancement.The resistance was significantly noted as the coil traversed the origin of the celiac.The hydropack was then attempted to be removed as the tip of the coil within the catheter approached the gda.The coil was retracted approximately 10cm and then prematurely detached inside the catheter.Both the coil and catheter were successfully removed.A new catheter and coils were used to treat the remainder of the gda.There was no intervention or patient injury reported.There were no patient consequences.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.

Brand Name
AZUR HYDROPACK 18
Common Device Name
DEVICE VASCULAR FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19591044
Report Number2032493-2024-00487
Device Sequence Number7279035
Product Code KRD
UDI-Device Identifier00842429118085
UDI-Public(01)00842429118085(11)240213(17)290131(10)0000524081
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K223050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-880060
Device Lot Number0000524081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date06/22/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown